MAUDE Adverse Event Report: AESCULAP AG COOLEY STERNOTOMY SPREADERADULT32X50MM; SPECIALITIES CARDIO-THORACIC

AESCULAP AG COOLEY STERNOTOMY SPREADERADULT32X50MM; SPECIALITIES CARDIO-THORACIC
Model Number FB850R
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with fb850r - cooley sternotomy spreader adult32x50mm.According to the complaint description, the device became stuck during use and was difficult to remove.The malfunction occurred during open heart surgery.There was no described patient harm nor delay in the procedure.Additional information was not provided but has been requested.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Additional information - block d9 investigation results, visual investigation: vigilance investigator carried out the pictorial documentation visually and microscopically.Friction marks and corrosion can be found at the gliding planes, caused by insufficient lubrication.Additionally, a modified surface structure can be found at the rack.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
The malfunction is filed under aag reference (b)(4).

Brand Name
COOLEY STERNOTOMY SPREADERADULT32X50MM
Common Device Name
SPECIALITIES CARDIO-THORACIC
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11030798
Report Number9610612-2020-00944
Device Sequence Number19030484
Product Code GAD
UDI-Device Identifier04038653158218
UDI-Public4038653158218
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB850R
Device Catalogue NumberFB850R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1